If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Medication Change

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Medication Change

    [Medication Change]

    Author: Glen (---.com)

    Date: 04-18-02 08:29

    Hi all, after 30 years of taking Inderal for my HCM and Bi-Quin for my arrhythmia I am being dragged into the 20th century and having my meds changed to Atenolol and Amiodarone.

    I was able to tolarate Inderal just fine so I am not worried about Atenolol, but I am concerned about the side effects of Amiodarone for my arrhythmia. Specifically liver & lung problems.

    I just started yesterday with 200mg 3 times a day for 3 weeks, then 2 a day for a week to load up and then it will be 1 a day after that.

    What have any of you experienced, good or bad with Amiodarone???

    Glen

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Medication Change]

    Author: Sherry (---.ras11.floca.tii-dial.net)

    Date: 04-18-02 18:49

    Hi! Glen,

    Just a quick note about your med change. My husband has HOCM, he was diagnosed a year ago. We've been through the mill this past year. He's been on several differant meds. He underwent two alcohol ablasions within five months of each other. The last one went bad, tore his left main coranary artery. Had emergency open heart surgery. They did a triple by pass and a myomyectomy.

    After surgery he had an arrythmia problem and was put on amiodarone. This medication was a life saver for him. No other medications were working for him. He is now off from amiodarone.

    sherry

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Medication Change]

    Author: Dora J. (---.proxy.aol.com)

    Date: 04-18-02 18:57

    Hi Sherry,

    Who may I ask did the alcohol ablastion? I am thinking of doing the same but was told to only let the best touch me. but I am curious at who did the procedure.

    Dora J.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Medication Change]

    Author: Sarah Beckley (---.dsl.mindspring.com)

    Date: 04-18-02 19:32

    HI

    My mom is on amiodarone and has been for ten years. She just had to reduce her dose due to liver function imparement and her skin is turning blue on her face. She also has hypothyroidism from the amio. My brother was on amio for just a short while and he developed hypothyroidism as well. However, it is easily controled with synthroid and regular testing.

    My mom loves amio and swears by it.

    Important side effects: inability to drive at night due to halos around lights and sun poisoning. Amio makes you super sensitive to the sun and you will get a sun burn in a fraction of the time it would normally take. Don't go out without sunblock, even in winter.

    Best of luck

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Medication Change]

    Author: Sherry (---.ras11.floca.tii-dial.net)

    Date: 04-18-02 19:59

    Dora,

    My husbands Alcohol Ablasion was done by Dr. Karen M. Smith at the Shands Hospital @ the University of Florida. She is a Great doctor. We've been through **** and a hand basket in the past year, but she saved his life twice! She has an awesome bedside manner. She was trained by Dr. Spencer and confers with him on a regular basis. she is head over the Cath. Lab @ Shands and the Veteran's Hospital in Gainesville Florida.

    Sherry

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Medication Change]

    Author: Glen (---.com)

    Date: 04-19-02 08:45

    Thanks for replying, my cardiologist swears by this combination so I will wait and see how I make out..

    Sarah, I was also warned about the vision and sunlight problems.

    I am not a sun worshipper although I do golf a lot so I will just have to take more precaution when I do.

    Glen
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X